TABLE 1543 Differential Diagnosis of Monoamine Oxidase Inhibitor Overdose

An interesting diagnostic dilemma exists when a patient on chronic MAOI therapy presents with elevated blood pressure. At therapeutic doses, hypertension can result from tyramine reactions, spontaneous hypertensive crisis, and serotonin syndrome. Tyramine reactions are likely to occur in close relation to food or drug ingestions containing indirect sympathomimetics. Spontaneous hypertensive crisis is a rare condition usually occurring in relation to recent MAOI dosing. 13 Serotonin syndrome most commonly occurs shortly after exposure to other serotonergic agents and is usually associated with significant cognitive-behavioral and neuromuscular abnormalities.

Reducing Blood Pressure Naturally

Reducing Blood Pressure Naturally

Do You Suffer From High Blood Pressure? Do You Feel Like This Silent Killer Might Be Stalking You? Have you been diagnosed or pre-hypertension and hypertension? Then JOIN THE CROWD Nearly 1 in 3 adults in the United States suffer from High Blood Pressure and only 1 in 3 adults are actually aware that they have it.

Get My Free Ebook


Post a comment